Alert archive / Montana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at May 25, 2013, 7:43 AM MDT for Richland County, Wibaux County, Montana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2013, 7:43 AM MDT (13:43 UTC)
- Expired
- May 25, 2013, 8:30 AM MDT
- In force
- 47 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
Counties Richland County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 190 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 1.7 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:28 AM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, May 25, 3:28 AM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 328 AM MDT SAT MAY 25 2013 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY... SHORTWAVES ON SOUTHWEST FLOW ALOFT WILL INTERACT WITH QUASI- STATIONARY FRONT OVER EASTERN MONTANA THE NEXT 3 DAYS TO BRING SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS. THE SOUTHWEST FLOW ALOFT WILL BE BETWEEN AN UPPER TROUGH/LOW OVER THE PACIFIC NORTHWEST AND AN UPPER RIDGE OVER MINNESOTA. THE SOUTHEAST WINDS ON THE EAST SIDE OF THE FRONT TODAY WILL BRING INCREASINGLY MOIST AIR INTO EASTERN MONTANA WHICH WILL COMBINE WITH DAYTIME HEATING TO MAKE THE ATMOSPHERE MORE UNSTABLE AS THE DAY WEARS ON. WITH THE FRONTAL BOUNDARY EXPECTED TO BE IN PHILLIPS AND PETROLEUM COUNTIES THIS AFTERNOON...THE BEST INSTABILITY WILL BE TO THE EAST. WITH LIFTED INDICIES FALLING TO NEAR -4 THIS AFTERNOON AND CAPE INCREASING TO 1000-1500 J/KG...CONDITIONS LOOK FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS THAT WILL LINGER INTO EVENING. THE LIKELIHOOD OF SEVERE WEATHER WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING TONIGHT BUT SHOWERS AND THUNDERSTORMS WILL REMAIN LIKELY WITH THE FRONT REMAINING IN THE AREA. THE POSSIBILITY OF SEVERE WEATHER WILL REPEAT ITSELF ON SUNDAY WITH LITTLE CHANGE IN THE PATTERN AND POSSIBLY EVEN MONDAY AS THE FRONTAL BOUNDARY REMAINS IN THE AREA WITH SOUTHWEST FLOW ALOFT. WILL MAINTAIN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE SHORT TERM ALONG WITH A MENTION OF SEVERE WEATHER ON SUNDAY. FORRESTER .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... THE UPPER TROUGH THAT WILL BEGIN TO AFFECT THE REGION THIS WEEKEND WILL CONTINUE TO HAVE AN INFLUENCE THROUGH NEXT WEEK. THE UPPER CLOSED LOW WILL SLOWLY CHURN SHORTWAVE ENERGY OUT THROUGH THE WEEKEND BEFORE AN UPPER JET MAX OFF THE PACIFIC BEGINS TO DIG THE UPPER TROUGH FURTHER SOUTH AND EAST INTO THE DESERT SOUTHWEST ON TUESDAY. WHEN THIS HAPPENS...A SHORTWAVE TROUGH WILL SPLIT OFF THE MAIN FLOW INTO CANADA...AND LEAVE THE REGION OVER BRIEF SHORT RIDGING LATE TUESDAY INTO WEDNESDAY. THE BRIEF RIDGING PERIOD WILL BE JUST ABOUT THE ONLY BREAK FROM CONTINUED CHANCES FOR PRECIP FOR THE REMAINDER OF THE LONG TERM. THE UPPER JET MAX WILL CONTINUE TO PUSH THE TROUGH TO HAVE A MORE NEGATIVE TILT WITH EACH DAY...BEFORE THE JET MAX FINALLY PROGRESSES THROUGH THE BASE OF THE TROUGH BY FRIDAY AND BEGINS MOVING FURTHER EASTWARD. THIS WILL CONTINUE TO PLACE THE REGION OVER FAVORABLE PRECIP CHANCES FOR JUST ABOUT ALL OF NEXT WEEK. BY NEXT WEEKEND...THE GFS AND ECMWF DISAGREE SLIGHTLY AS THE GFS WANTS TO QUICKLY ERODE BRIEF RIDGING AND ALLOW ANOTHER PACIFIC NORTHWEST LOW TO BRING MORE PRECIP. THE ECMWF WANTS TO KEEP RIDGING AROUND A BIT LONGER...AND HAVE A CLOSED LOW POSSIBLY RIDE DOWN THE PACIFIC COAST. EITHER WAY...BEFORE THAT OCCURS...IT APPEARS A WET AND UNSETTLED PATTERN IS IN STORE FOR THE LONG TERM. BARNWELL && .AVIATION... VFR CONDITIONS ARE EXPECTED FOR MOST OF THE TAF CYCLE...BEFORE CONVECTIVE ACTIVITY BEGINS THIS AFTERNOON. INITIALLY...IFR CONDITIONS OR WORSE WILL BE LIKELY FOR KGDV AND KSDY DURING THE AFTERNOON HOURS AMID STRONG TO SEVERE THUNDERSTORMS...WHICH WILL SPREAD TO ALL REMAINING TAF SITES THROUGH TONIGHT AND POSSIBLY INTO THE EARLY MORNING HOURS ON SUNDAY. BMICKELSON/BARNWELL && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 25, 3:55 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 355 AM MDT SAT MAY 25 2013 MTZ016>027-059>062-261000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 355 AM MDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT LOW LEVEL SOUTHEAST WINDS WILL BRING MOIST AIR FROM THE GULF OF MEXICO TOWARD NORTHEAST MONTANA TODAY. MEANWHILE...THERE WILL BE A STATIONARY FRONT OVER PHILLIPS AND PETROLEUM COUNTIES ALONG WITH UPPER LEVEL DISTURBANCES IN SOUTHWEST FLOW ALOFT. THIS COMBINATION WILL MAKE SHOWERS AND THUNDERSTORMS LIKELY THIS AFTERNOON AND TONIGHT OVER MOST OF NORTHEAST MONTANA. SOME STORMS MAY BECOME SEVERE EAST OF A OPHEIM TO GLASGOW TO JORDAN LINE THIS AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STATIONARY FRONT WILL LINGER OVER EASTERN MONTANA THROUGH MEMORIAL DAY. SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AFTERNOON AND EVENING AND ON MEMORIAL DAY MAINLY SOUTH OF HIGHWAY 2 AND EAST OF GLASGOW AND JORDAN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 25, 7:29 AM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
729 AM MDT SAT MAY 25 2013
MTZ024-027-251430-
RICHLAND-WIBAUX-
729 AM MDT SAT MAY 25 2013
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN WIBAUX COUNTY IN NORTHEAST MONTANA...
SOUTHEASTERN RICHLAND COUNTY IN NORTHEAST MONTANA...
UNTIL 830 AM MDT.
AT 726 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF SAVAGE...MOVING NORTHEAST AT 20
MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN THE ADVISORY INCLUDE...
SAVAGE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4713 10405 4732 10445 4736 10442 4736 10450
4768 10429 4766 10404
TIME...MOT...LOC 1329Z 219DEG 21KT 4733 10426
GFF
WEATHER.GOV/GLASGOWThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:29 AM MDT | Special Weather Statement | GGW | Richland | 61 min |
| May 25, 3:03 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 57 min |
| May 25, 5:16 PM MDT | Special Weather Statement | GGW | Valley | 29 min |
| May 25, 5:33 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Roosevelt, Valley | 42 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.